Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How high of a fever before i call my sons dr?

MY 10 mo old got his 2nd flu shot yesterday and now he's sick. His nose was running last night and this morning his temp is 101.7. I would think its from his shot but he doesn't normallt have this reaction. He is very irritable and we are traveling for the holiday. Should i call my dr.

Answer Question
 
kelka24

Asked by kelka24 at 8:33 AM on Nov. 24, 2009 in General Parenting

Level 5 (62 Credits)
Answers (5)
  • I would advise against traveling... but 101.7 isn't really so bad...  little ones can tolerate a much higher fever than you and I. Sure call the doctor, but don't go in unless they ask you too. Good Luck.

    LyTe684

    Answer by LyTe684 at 8:38 AM on Nov. 24, 2009

  • It's not from the shot, it's a low grade fever. If it goes a little higher, give him some Tylenol and let him rest and drink all the water he wants. If he's sick, I think your travel plans have just been canceled. (would you want to travel feeling like shit?)

    Call your pediatrician and ask THEM when they want you to call...ours says 104 or if they are lethargic.
    Anonymous

    Answer by Anonymous at 8:40 AM on Nov. 24, 2009

  • We have never givin our children the flu shots and never will. But, our Dr. says 103 would be a good time to call them. Now if you think he is really sick, like congested you should take him in regardless of fever temp. If its just a runny nose I would not worry.
    smarie1011

    Answer by smarie1011 at 9:37 AM on Nov. 24, 2009

  • You can call your ped, but he will probably just say its a reaction to the flu shot and not to worry. REAlly isn't much your ped can do anyway. . Just let the fever run its course.... its his body fighting off an infection.. but with 101 it could also be teething.. its really not much of a fever. Just give him fluids.
    daughteroftruth

    Answer by daughteroftruth at 4:39 PM on Nov. 24, 2009

  • LOL The flu shot doesn't cause a fever. The virus in the flu shot itself is DEAD. Therefore you can't get sick from it. The reason so many people get sick after ANY vaccination is because the purpose of the shot is to build an immunity, correct? Therefore while your body is using your IMMUNE system to build and IMMUNITY to that particular virus, it weakens your immune system temporarily, leaving you open to catch other sicknesses.

    LyTe684

    Answer by LyTe684 at 7:51 AM on Nov. 25, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in General Parenting
KIDS

Next question overall (Holidays)
toys for tots?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN